CSN Login
Members Online: 7

Another shot at Caelyx

Tina Brown's picture
Tina Brown
Posts: 1054
Joined: Nov 2009

I have been struggling just recently with symptoms of my cancer - ascites, bloating and constipation. My onc has decided to offer me a second line chemo eventhough it will be my 5th chemo since being diagnosed. I am cautiously optimistic and hoping it will bring my numbers down.

My numbers are up in the 1,000's and I will be starting Caelyx (Doxil) on Monday. I did try this chemo over a year ago and didn't tolerate it very well. Now they have prescribed me some stronger anti-sick meds so please, can you all cross your fingers for me that the anti-sick meds work and I am able to tolerate it.

Tina xx

stella65
Posts: 152
Joined: Feb 2011

I am going to be rooting for you Tina, my heart goes out to you at this difficult time and I will be wishing so hard for good results and that you can tolerate the chemo, much love to you, Suex keep us updated whenever you canX

Mum2bellaandwilliam's picture
Mum2bellaandwilliam
Posts: 414
Joined: Oct 2010

Good luck Tina, we are are all praying it works for you , keep us posted, what about asking for some steroids, if it is really bad , thats what they gave mum and she sailed through it after that.She was so rough after the first infusion she said 'I might as well just die now if this it what it is going to be like' It broke my heart, but she picked herself up and rocked through all six treatments god bless her xxx

LaundryQueen's picture
LaundryQueen
Posts: 682
Joined: Mar 2011

Good luck Tina, my heart goes out to you.

I don't think you've been on gemcitabine, have you? That might still be an option for you if you can't tolerate the Caelyx. I'm on carbo/gemcitabine now and it isn't too bad.

This cancer keeps mutating so it's like trying to hit a moving target. Best wishes to you, you are a trouper!

Lovingmymom's picture
Lovingmymom
Posts: 46
Joined: Nov 2011

Tina,
Good luck to you on Monday as you navigate your way through this course of treatment. There certainly are enough drugs on this planet so don't be shy in asking for them. You will find the right combination for you. Prayers and hugs-J

JulieL's picture
JulieL
Posts: 141
Joined: Jan 2012

Hi Tina - Fingers and toes crossed for you that this will work as well as prayers and good vibes! Yes, insist on something else if the anti-sick meds you get don't work. With everything available there will be something that will help you.
You have support from all around the world!

JulieL x

Tina Brown's picture
Tina Brown
Posts: 1054
Joined: Nov 2009

Good advice about steroids - it never occured to me. But then I'm not a doctor so it should've occured to my doctor. It is nice to know that there are still lots more drugs available as well.

I will post soon, Tina xxx

wanttogetwellsoon
Posts: 147
Joined: Apr 2011

I'll be sending my good thoughts to you. Every hurdle seems to me to be mammoth. There's no doubt that you're a brave person and you'll find the strength to cope. It just seems to be one more thing you have to deal with and a very unwelcome one. Perhaps you'll have a big gap after this one and I'll be wishing you well all the way.

westie66's picture
westie66
Posts: 642
Joined: Jun 2010

All my fingers and toes are crossed and even Charlotte my westie is crossing her little legs for you.
Cheryl

Tina Brown's picture
Tina Brown
Posts: 1054
Joined: Nov 2009

Here is an update (and I'll try to keep it short!):

1. My Oncologist prescribed me a chemotherapy (Caelyx) that the manufacturers stopped making last November.

2. The hospital didn't realise this 'slight' mistake until the morning of my chemo ......... thus no chemo yesterday :(

3. My oncologist is on leave so no one really knew what to do. Eventually his Registrar conntacted him and he agreed to put me on Doxorubicin.

4. I now realise that the 2 chemo's are very similar but I am so annoyed because my husband took the day off work to be with me at the chemo clinic. HOW DID A CONSULTANT ONCOLOGIST IN GYNAE NOT KNOW CAELYX HAD BEEN DISCONTINUED????????????????

5. Today I have had my 1st infusion of Doxorubicin and it took 30 MINUTES in total. Yipee. The only down side is hair loss. So I wore a cold cap ............ AGAIN (I wore it when I had Topotecan and it worked, didn't lose my hair then) It is now 6 hours on and I am feeling OK. I am so worried about feeling nauseous, so please keep your fingers crossed for me.

6. Next chemo is in 3 weeks.

Tina xxxxxxxxxxx

stella65
Posts: 152
Joined: Feb 2011

Well actually not that unbelieveable when it comes to hospitals sometimes! Glad you finally got your chemo and fingers crossed that the nausea is kept at bay, lots of love SueX

SOPHIE333
Posts: 92
Joined: May 2011

Hi,
I really hope this does it for you for a loong while. Hope numbers goes down quickly and that you will not have to much side effects. I will follow you closely as mum is on the same chemo next time as her oncologist made the SAME mistake..

Thinking of you,
Sophie

tumbulgum
Posts: 2
Joined: Jun 2011

Hello everyone,

I have been following this thread on behalf of a dear friend in the UK (I am living in Australia), and have been doing a lot of reading and research on the internet. She was diagnosed last April and after two courses of chemo (no effect)and was finally referred to Mr. Tom Cecil (Speciality Pseudomyxoma peritonei).

They performed radical surgery and HIPEC and she is now making a remarkable recovery.

I am just mentioning this because it was very hard to track down this sort of treatment in the UK, and thought the information might be useful to other people searching for further treatment and recommendations.

I send my fervent wishes for health and recovery to everyone using this amazing web site.

Victoria in Melbourne

tumbulgum
Posts: 2
Joined: Jun 2011

Sorry,

I forgot to add the hospital doing this amazing work - it's the Basingstoke and North Hampshire NHS Foundation Trust
Aldermaston Road, Basingstoke, Hampshire, RG24 9NA
T 01256 473202.

Victoria in Melbourne

Tina Brown's picture
Tina Brown
Posts: 1054
Joined: Nov 2009

Thank you for your imput.

I hope your friend has success with her treatment

Tina xx

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network